MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CASHMERE 14 - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL CASHMERE 14 - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number SRC14040620
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial mdr report being submitted with associated mfr# 2954740-2017-00035.Additional procode: krd.(b)(4).The product is expected to be returned for analysis, however it has not been received.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
It was reported by a healthcare professional that the cashmere coil (src14040620/c24289) stretched during use.There were no potential adverse events.The procedure was completed with a same/like product, and there was no procedural delay.It was reported that the device would be returned for analysis.
 
Additional Manufacturer Narrative
This is final mdr report being submitted with associated mfr# 2954740-2017-00035.Product returned.Very limited information was received.The unidentified microcatheter was not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.The returned coil was stretched as reported, however the stretched coil has been completely entangled around the device positioning unit (dpu) and the introducer sheath.This entanglement of the device is all post-procedural in nature.No manufacturing defects were found.The complaint of the coil stretching is confirmed.Due to further post-procedural coil damage and without further complaint clarification, the root cause of the coil stretching cannot be determined; however, the evidence as received highly suggests that a possible contributing factor may have been due to the coil becoming temporarily anchored.When the anchored coil was retracted it is most likely when the stretching occurred, however the circumstances of how and when this damage occurred cannot be determined.In addition, without the identification or the return of the unknown microcatheter used in the procedure, it cannot be determined if this component contributed to the complaint event.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Based on the information and the analysis, the event was confirmed, however procedural factors contributed to the event.The reported event most likely occurred due to the coil becoming temporarily anchored.Without return of concomitant products it cannot be determined if those components had any additional contributions to the complaint event.Additionally, review of this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.(b)(4).

Brand Name
CASHMERE 14 - PLATINUM MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6345521
Report Number2954740-2017-00035
Device Sequence Number425196
Product Code HCG
UDI-Device Identifier00878528004141
UDI-Public(01)00878528004141(17)190114(10)C24289
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K142429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue NumberSRC14040620
Device Lot NumberP11042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/24/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/21/2017
Supplement Report FDA Received Date03/21/2017
Patient Sequence Number1